Police Scotland are warning this weekend’s festival-goers about a string of deaths across the country being linked to fake ecstasy pills.
Seven people in Scotland, including an 18-year old woman, have died as a result of taking the ‘green rolex’ ecstacy pills that are believed to contain a toxic chemical known as PMA. The drugs come in a variety of colours but particular attention has been drawn to green tablets emblazoned with a Rolex crown. With Scotland’s biggest music festival taking place this weekend in the midst of a heat-wave, Police are desperate to let young people know the risks of taking these drugs.
At T in the Park this weekend, drug amnesty bins have been set up to allow the crowd to dispose of illegal drugs safely without any risk of prosecution. Chief Inspector George MacDonald said: “We want to encourage people to enjoy themselves but our priority is keeping people safe and we want to make them aware of the direct dangers of becoming involved with drugs.”
A series of posters have been displayed across the site with the phrase: “Be safe. Don’t risk it.”
What does ecstasy do to your body?
- Causes a euphoric rush, stimulating the central nervous system.
- Hallucinogens in the drug can affect perception, causing things to appear distorted.
- Tightening of muscles, especially jaw, dilated pupils, visual distortions, nausea or vomiting, strong pulse and increased temperature.
- Decreased urine output and increased thirst.
- Exhaustion, depression, anxiety, paranoia, irritation and sleeplessness.
How ecstacy works:
What are the risks of taking ecstacy?
The deadly pills cause high temperatures, hallucinations and convulsions after a period of hyperactivity. The dramatic rise in body temperature is what causes the greatest risk of a fatal incident as the body fails to cope with the chemical imbalance in the system and goes into shock. Cooling down and keeping hydrated is essential.
What to do if you or a friend takes a pill?
- Stay Calm: Panic raises your heart rate and can lead to complications, try to remain calm. If you are worried about someone else having taken the drug, reassure him or her and try to keep them relaxed.
- Seek medical help: Seek medical help immediately and describe to them exactly what you have taken, how much and when. Try to be honest and precise as medical treatment can vary depending of substance and amount. Medical staff are there to keep you safe, not to judge you or punish.
IN the first instance, medical emergencies should always be directed towards the emergency services by dialing 999 or by going straight to accident and emergency at your nearest hospital.
Related ecstacy articles/features:
More on ecstacy addiction:
If you need advice about an ecstasy addiction or to find out how to get treatment for amphetamines addiction, contact us today on freephone: 0800 44 88 688.